Every since its recent release by the Food and Drug Administration, diethylstilbestrol has enjoyed wide popularity among physicians as well as the public. Its real value has been attested by numerous clinical and experimental studies.1 In view of the fact that toxic manifestations have already been reported,2 a word of caution seems in order.
Toxic reactions reported were nausea, vomiting, abdominal distention and cramps after meals, anorexia, diarrhea, vertigo and paresthesias. Other toxic manifestations observed were cutaneous rashes such as diffuse brawny erythema and pruritic papular and macular eruptions.
In this paper we present a hitherto unreported toxic reaction to diethylstilbestrol, namely a severe and alarming form of angioneurotic edema:
REPORT OF CASE
Mrs. A. H., aged 53, appeared at the office of one of us (W. S.) on Nov. 21, 1941 with complaints of hot flushes, nervousness, palpitation and insomnia. The symptoms dated back three years, when